Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 87, NWS Grand Rapids, MI

November 23, 2012

NWS Grand Rapids, MI issued this small craft advisory at Nov 23, 2012, 10:02 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2012, 10:02 PM EST (03:02 UTC)
Expired
Nov 24, 2012, 6:00 PM EST
In force
20 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

103 
WHUS73 KGRR 240302
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1002 PM EST FRI NOV 23 2012

LMZ844>849-241115-
/O.EXP.KGRR.GL.W.0033.000000T0000Z-121124T0300Z/
/O.NEW.KGRR.SC.Y.0087.121124T0302Z-121124T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1002 PM EST FRI NOV 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST SATURDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST SATURDAY. 

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...GENERALLY 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
436 
WHUS73 KGRR 240826
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
326 AM EST SAT NOV 24 2012

LMZ844>849-241630-
/O.CON.KGRR.SC.Y.0087.000000T0000Z-121124T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
326 AM EST SAT NOV 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 25 KNOTS BACKING WEST.

* WAVES...4 TO 7 FEET SUBSIDING TO 2 TO 4 FEET LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
309 
WHUS73 KGRR 241558
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1058 AM EST SAT NOV 24 2012

LMZ844>849-242300-
/O.EXT.KGRR.SC.Y.0087.000000T0000Z-121124T2300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1058 AM EST SAT NOV 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...NORTHWEST WINDS 15 TO 20 KNOTS BACKING WEST 10 TO 15
  KNOTS LATE IN THE DAY.

* WAVES...WAVES 3 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TJT
527 
WHUS73 KGRR 242037
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
337 PM EST SAT NOV 24 2012

LMZ844>849-242300-
/O.CON.KGRR.SC.Y.0087.000000T0000Z-121124T2300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
337 PM EST SAT NOV 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...WEST WINDS DECREASING TO 10 TO 15 KNOTS.

* WAVES...WAVES 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TJT
550 
WHUS73 KGRR 242303
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
603 PM EST SAT NOV 24 2012

LMZ844>849-250015-
/O.EXP.KGRR.SC.Y.0087.000000T0000Z-121124T2300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
603 PM EST SAT NOV 24 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

WAVES WILL REMAIN BELOW 4 FEET FOR SEVERAL HOURS AND THEN BEGIN TO
INCREASE AFTER MIDNIGHT. ANOTHER SMALL CRAFT ADVISORY MAY BE
NEEDED LATE TONIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 8:59 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Nov 23, 8:59 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
859 PM EST FRI NOV 23 2012

.SYNOPSIS...
ISSUED AT 300 PM EST FRI NOV 23 2012

GRADUALLY WEAKENING NORTHWEST WINDS WILL USHER IN COLDER AIR AND
SNOW SHOWERS OVERNIGHT. SNOW SHOWERS WILL REMAIN IN THE FORECAST
THROUGH THE WEEKEND. TOTAL ACCUMULATIONS WILL REMAIN LIGHT AT
GENERALLY AN INCH OR LESS WITH THE GREATEST AMOUNTS NORTH OF
US-10. BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH THE COMING
WORK WEEK WITH HIGHS MOSTLY IN THE 30S.

&&

.UPDATE...
ISSUED AT 857 PM EST FRI NOV 23 2012

WE WENT AHEAD AND CANCELLED THE WIND ADVISORY FOR THE LAKESHORE
COUNTIES AS WIND SPEEDS HAVE SUBSIDED SOMEWHAT AND WILL CONTINUE
TO GRADUALLY DIMINISH OVERNIGHT. THE GALE WARNING REMAINS IN
EFFECT UNTIL 10 PM AND WILL BE FOLLOWED BY A SMALL CRAFT ADVISORY
FOR ALL NEARSHORE ZONES OVERNIGHT THROUGH MID AFTERNOON SATURDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 300 PM EST FRI NOV 23 2012

NO CHANGES WERE MADE TO THE INHERITED FORECAST. DID NOT CHANGE
THE INHERITED SNOW AMOUNTS OVERNIGHT MUCH. WE EXPECT THE BULK OF
SNOWFALL TO OCCUR BEFORE MIDNIGHT BASED ON SATELLITE TRENDS AND
MODEL GUIDANCE.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 319 PM EST FRI NOV 23 2012

TRENDED LOWER WITH POPS IN THE MONDAY NIGHT AND TUESDAY TIME FRAME
AS THE MODELS ARE BEGINNING TO BECOME IN BETTER AGREEMENT.
BASICALLY A COLD DOME OF AIR AND HIGH PRESSURE LOOKS TO REMAIN MORE
DOMINATE OVER THE NORTHERN U.S. KEEPING LOW PRESSURE WELL TO OUR
SOUTH...OVER THE GULF COAST STATES OR TN VALLEY.  WE WILL STILL HAVE
TO KEEP AN EYE ON THIS SYSTEM/S TRENDS AS SOME SNOW COULD OCCUR OVER
THE SOUTHERN CWA TOWARD I-94.

OTHERWISE THE EXTENDED PERIOD LOOKS RATHER QUIET.  THERE WILL BE A
WEAK CLIPPER THAT CROSSES THE GREAT LAKES TUESDAY NIGHT...BUT THAT
IS NOT EXPECTED TO PRODUCE MUCH SNOW.

NO BIG TEMP CHANGE WITH EACH DAY...HOWEVER THERE SHOULD BE A SLOW
MODERATION AS WE BECOME MORE ZONAL FOR THE LATTER HALF OF THE WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 616 PM EST FRI NOV 23 2012

EXPECT MOSTLY VFR CONDITIONS TONIGHT. THERE STILL COULD BE SOME
PATCHY MVFR/IFR AT TIMES THROUGH 12Z IN INTERMITTENT SNOW SHOWERS
BUT THE TREND WILL BE TO VFR...ESPECIALLY AFTER 12Z SATURDAY.

&&

.MARINE...
ISSUED AT 300 PM EST FRI NOV 23 2012

THE GALE WARNING WILL BE LEFT INTACT AND WILL LIKELY BE
TRANSITIONED INTO A SMALL CRAFT ADVISORY LATER TONIGHT AS WAVES
REMAIN HIGH WELL INTO SATURDAY.

&&

.HYDROLOGY...
ISSUED AT 1202 PM EST FRI NOV 23 2012

NO HYDRO CONCERNS. AREAL MEAN QPF UNDER A TENTH OF AN INCH SHOULD
HAVE NO IMPACT ON MAINSTEM RIVERS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LMZ844>849.

&&

UPDATE...LAURENS
SYNOPSIS...TJT
SHORT TERM...TJT
LONG TERM...JK
AVIATION...OSTUNO
HYDROLOGY...TJT
MARINE...TJT
Hazardous weather outlook, Nov 23, 5:38 AM EST, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
538 AM EST FRI NOV 23 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-241045-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
538 AM EST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A WINDY DAY IS ANTICIPATED WITH STRONG WESTERLY WINDS THAT WILL
GUST TO 35 TO 45 MPH AREA WIDE. THE HIGHEST GUSTS OF 40 AND 50
MPH WILL OCCUR IN THE LAKE SHORE COUNTIES...ESPECIALLY TOWARD THE
LAKE MICHIGAN SHORELINE.

LAKE EFFECT SNOW SHOWERS WILL MOVE INLAND OFF OF LAKE MICHIGAN
BOTH TODAY AND TONIGHT. SOME LIGHT ACCUMULATIONS OF A DUSTING TO
AROUND AN INCH ARE FORECAST FOR BOTH TODAY AND TONIGHT. THE BEST
CHANCE FOR LIGHT ACCUMULATIONS OF SNOWFALL WILL BE UP ALONG U.S.
HIGHWAY 10 IN CENTRAL LOWER MICHIGAN TODAY AND IN AREAS SOUTH AND
WEST OF GRAND RAPIDS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-241045-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
538 AM EST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WEST GALES TO 40 KNOTS THIS MORNING WILL SHIFT TO THE NORTHWEST
THROUGH THE COURSE OF THE DAY. WAVES OF 9 TO 13 FEET CAN BE
EXPECTED IN THE NEARSHORE WATERS FROM TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS AND WAVES WILL FINALLY SETTLE BELOW LEVELS THAT ARE
HAZARDOUS TO SMALLER CRAFT SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Nov 23, 5:41 PM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
541 PM EST FRI NOV 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     NON-TSTM WND GST 3 S HOLLAND             42.74N 86.10W
11/22/2012  M43.00 MPH       ALLEGAN            MI   ASOS

            TULIP CITY AIRPORT

0300 AM     NON-TSTM WND GST BIG SABLE POINT         44.06N 86.51W
11/23/2012  M49.00 MPH       MASON              MI   OFFICIAL NWS OBS

0337 AM     NON-TSTM WND GST 3 SSW CASCADE           42.88N 85.52W
11/23/2012  M41.00 MPH       KENT               MI   ASOS

            GERALD R. FORD INTERNATIONAL AIRPORT

0514 AM     NON-TSTM WND GST 3 S IONIA               42.94N 85.06W
11/23/2012  M40.00 MPH       IONIA              MI   AWOS

            IONIA COUNTY AIRPORT

0534 AM     NON-TSTM WND GST 4 SSW ALMA              43.32N 84.69W
11/23/2012  M39.00 MPH       GRATIOT            MI   AWOS

            GRATIOT COUNTY AIRPORT

0925 AM     NON-TSTM WND GST 4 S MUSKEGON            43.17N 86.24W
11/23/2012  M40.00 MPH       MUSKEGON           MI   ASOS

            MUSKEGON COUNTY AIRPORT

1155 AM     NON-TSTM WND GST 2 E LUDINGTON           43.96N 86.41W
11/23/2012  M39.00 MPH       MASON              MI   AWOS

            MASON COUNTY AIRPORT

0210 PM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.29W
11/23/2012  M52.00 MPH       VAN BUREN          MI   OTHER FEDERAL

            GLERL OBSERVATION

0305 PM     NON-TSTM WND GST 4 W MUSKEGON            43.23N 86.34W
11/23/2012  M50.00 MPH       MUSKEGON           MI   OTHER FEDERAL

            GLERL OBSERVATION

&&

JK
Local storm report, Nov 23, 5:43 PM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
543 PM EST FRI NOV 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     NON-TSTM WND GST 3 S HOLLAND             42.74N 86.10W
11/22/2012  M43.00 MPH       ALLEGAN            MI   ASOS

            TULIP CITY AIRPORT

1253 AM     NON-TSTM WND GST 3 S HOLLAND             42.74N 86.10W
11/23/2012  M40.00 MPH       ALLEGAN            MI   ASOS

0300 AM     NON-TSTM WND GST BIG SABLE POINT         44.06N 86.51W
11/23/2012  M49.00 MPH       MASON              MI   OFFICIAL NWS OBS

0337 AM     NON-TSTM WND GST 3 SSW CASCADE           42.88N 85.52W
11/23/2012  M41.00 MPH       KENT               MI   ASOS

            GERALD R. FORD INTERNATIONAL AIRPORT

0350 AM     NON-TSTM WND GST 3 ESE GRAND RAPIDS      42.95N 85.61W
11/23/2012  M47.00 MPH       KENT               MI   CO-OP OBSERVER

0514 AM     NON-TSTM WND GST 3 S IONIA               42.94N 85.06W
11/23/2012  M40.00 MPH       IONIA              MI   AWOS

            IONIA COUNTY AIRPORT

0534 AM     NON-TSTM WND GST 4 SSW ALMA              43.32N 84.69W
11/23/2012  M39.00 MPH       GRATIOT            MI   AWOS

            GRATIOT COUNTY AIRPORT

0756 AM     NON-TSTM WND GST W SOUTH HAVEN           42.40N 86.28W
11/23/2012  M45.00 MPH       VAN BUREN          MI   MESONET

0830 AM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.29W
11/23/2012  M49.00 MPH       VAN BUREN          MI   OTHER FEDERAL

            GLERL OBSERVATION

0925 AM     NON-TSTM WND GST 4 S MUSKEGON            43.17N 86.24W
11/23/2012  M40.00 MPH       MUSKEGON           MI   ASOS

            MUSKEGON COUNTY AIRPORT

1045 AM     NON-TSTM WND GST 4 W MUSKEGON            43.23N 86.34W
11/23/2012  M44.00 MPH       MUSKEGON           MI   OTHER FEDERAL

            GLERL OBSERVATION

1155 AM     NON-TSTM WND GST 2 E LUDINGTON           43.96N 86.41W
11/23/2012  M39.00 MPH       MASON              MI   AWOS

            MASON COUNTY AIRPORT

0210 PM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.29W
11/23/2012  M52.00 MPH       VAN BUREN          MI   OTHER FEDERAL

            GLERL OBSERVATION

0305 PM     NON-TSTM WND GST 4 W MUSKEGON            43.23N 86.34W
11/23/2012  M50.00 MPH       MUSKEGON           MI   OTHER FEDERAL

            GLERL OBSERVATION

&&

JK

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.